Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 12:37 PM EST for Licking County, Ohio. It took effect at Feb 16, 2018, 12:49 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 12:37 PM EST (17:37 UTC)
- In effect from
- Feb 16, 2018, 12:49 PM EST
- Expired
- Feb 17, 2018, 2:27 AM EST
- In force
- 14 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River (OH) near Newark (Stadden Bridge) (NEAO1). The gauge peaked at 14.03 ft at Feb 16, 2018, 7:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 12:28 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 16, 12:28 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1228 PM EST Fri Feb 16 2018
.SYNOPSIS...
A cold front that produced widespread rain has moved south,
allowing colder temperatures and drier conditions to visit
with high pressure by tonight. On Saturday, low pressure
traveling across the Southern Appalachians will bring
precipitation mainly to southeastern locations. High pressure
and dry weather will return for Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front has moved south of the ILN FA. Rain that has
persisted in residual lift and moisture behind the front will
gradually come to an end. It appears that precip is outrunning
arrival of near freezing temps so removed light snow
accumulations.
Flood watch remains in effect until 2 pm. Though radar is
overestimating precip amounts, around an inch of rain over the
last day, falling on soils exhibiting seasonally low capacity,
has resulted in some localized urban, small stream, and
tributary flooding. Temperatures will drop to the mid 30s to low
40s by mid afternoon as cold advection takes hold. Northwest
winds will gust over 20 mph in the rather tight pressure
gradient behind the cold front.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Dry conditions are expected overnight tonight. On Saturday a
surface low will move southeast of the region and an upper level
disturbance will move through primarily northern portions of the
region later in the day on Saturday. There is still some
question on precipitation type as to whether or not ice will be
in the clouds during part of the day. Went on the cool side of
guidance for high temperatures on Saturday with high
temperatures generally in the middle to upper 30s. Went with a
solution that has more snow on Saturday, however even with this
solution expect snowfall accumulations to be under an inch with
temperatures in the 30s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
System will be pulling out early in the period with some lingering
light snow or rain possible Saturday evening. High pressure will
move across the area on Sunday.
Upper ridging will build into the region during the early part of
the week. Expect showers to move north through the area Sunday night
into Monday. Temperatures will then return to unseasonably warm. A
slow-moving cold front extending from the lower Great Lakes into the
mid Mississippi Valley which will allow showers to persist,
especially across the northwest part of the forecast area. With
abundant moisture in place and the slow progression of the system,
there will be the potential for heavier rainfall at times. This in
combination with wet soil will bring the possibility for flooding.
The front will sag southeast across the area Tuesday night into
Wednesday finally pushing precipitation to the southeast.
Temperatures will be quite a bit cooler behind the front although
still above normal for this time of year.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
TAF sites will continue to be affected by residual moisture
behind a departing cold front. Though rain has ended, MVFR
ceilings forming in shallow moisture trapped under an inversion
are forecast to persist through tonight, according to model
soundings, even as surface high pressure travels across Northern
Ohio. After 14z Saturday, VFR may rule for the most part,
though showers could occur in the vicinity as low pressure
moves through the Southern Appalachians. CVG may see a period
of MVFR again Saturday afternoon as the boundary layer moistens
under rain and snow. Winds from the northwest will gust over 20
knots early in the period, before subsiding and becoming south
ahead of the next low pressure.
OUTLOOK...MVFR conditions are possible Monday into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ063>065-
072>074-079>082-088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ100.
IN...None.
&&
SYNOPSIS...Novak
NEAR TERM...Coniglio/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...ConiglioHazardous weather outlook, Feb 16, 6:13 AM EST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 613 AM EST Fri Feb 16 2018 KYZ100-OHZ063>065-072>074-079>082-088-171115- Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown- Highland-Adams-Pike-Scioto- 613 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Northeast Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rainfall is expected Monday through Wednesday. Heavy rainfall will be possible at times through the period. This will lead to rises on area creeks and streams along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their rainfall amounts to the National Weather Service in Wilmington. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-171115- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 613 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There will be the potential for rises on area creeks and streams along with minor flooding from earlier rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rainfall is expected Monday through Wednesday. Heavy rainfall will be possible at times through the period. This will lead to rises on area creeks and streams along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their rainfall amounts to the National Weather Service in Wilmington. INZ066-073>075-080-KYZ089>099-OHZ070-071-077-078-171115- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler- Warren-Hamilton-Clermont- 613 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Rain will continue to move across the area this morning. While widespread flooding is not expected, there will be the potential for isolated minor flooding and rises on area creeks and streams. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rainfall is expected Monday through Wednesday. Heavy rainfall will be possible at times through the period. This will lead to rises on area creeks and streams along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their rainfall amounts to the National Weather Service in Wilmington.
In the hours before
Local storm report, Feb 16, 9:01 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN NEW CARLISLE 39.94N 84.03W
02/16/2018 M1.05 INCH CLARK OH CO-OP OBSERVER
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:57 PM EST | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Feb 15, 10:12 PM EST | Special Weather Statement | ILN | Clinton | 33 min |
| Feb 15, 10:30 PM EST | Special Weather Statement | ILN | Hamilton | 30 min |
| Feb 15, 11:08 PM EST | Special Weather Statement | ILN | Highland | 22 min |
| Feb 15, 11:33 PM EST | Special Weather Statement | ILN | Ross | 27 min |
| Feb 15, 11:53 PM EST | Special Weather Statement | ILN | Pike | 22 min |
| Feb 16, 2:11 AM EST | River Flood Advisory | ILN | Delaware, Franklin | 10 hr |
| Feb 16, 5:42 AM EST | Areal Flood Advisory | ILN | Delaware, Franklin, Licking, Union | 5 hr |
| Feb 16, 5:48 AM EST | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 6 hr |
| Feb 16, 7:17 AM EST | River Flood Warning | ILN | Licking | 8 hr |
| Feb 16, 7:44 AM EST | River Flood Warning | ILN | Hocking | 29 hr |
| Feb 16, 9:01 AM EST | Areal Flood Warning | ILN | Greene, Warren | 30 hr |
| Feb 16, 9:42 AM EST | River Flood Warning | ILN | Adams | 15 hr |
| Feb 16, 9:57 AM EST | River Flood Warning | ILN | Pickaway | 61 hr |
| Feb 16, 10:17 AM EST | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Feb 16, 12:29 PM EST | Areal Flood Advisory | ILN | Hocking | 2 hr |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Adams, Scioto | 12 days |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Adams, Brown | 13 days |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Pike, Scioto | 61 hr |
| Feb 16, 3:09 PM EST | River Flood Warning | ILN | Licking | 10 hr |
| Feb 15, 9:27 PM EST | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Feb 15, 10:00 PM EST | Special Weather Statement | ILN | Dearborn, Franklin, Ripley | 30 min |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.